Alert archive / Montana / High Wind Watches in 2014

High Wind Watch 7, NWS Great Falls, MT

February 14, 2014

NWS Great Falls, MT issued this high wind watch at Feb 14, 2014, 12:50 PM MST. It took effect at Feb 16, 2014, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 14, 2014, 12:50 PM MST (19:50 UTC)
In effect from
Feb 16, 2014, 12:00 AM MST
Expired
Feb 15, 2014, 1:21 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS75 KTFX 141950
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1250 PM MST FRI FEB 14 2014

MTZ009-044-045-048-150700-
/O.NEW.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
/O.CON.KTFX.HW.W.0010.000000T0000Z-140215T0700Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
1250 PM MST FRI FEB 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL
MIDNIGHT MST TONIGHT. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL AFFECT THE ROCKY
  MOUNTAIN FRONT AND THE SWEET GRASS HILL REGION THROUGH THIS
  EVENING. TRAVEL WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.
  ADDITIONALLY...THERE IS THE POTENTIAL FOR ANOTHER ROUND OF
  STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO
  65 MPH. GUSTS TO 80 MPH ARE POSSIBLE ALONG THE ROCKY MOUNTAIN
  FRONT.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES ALONG THE ROCKY MOUNTAIN FRONT WILL CAUSE AREAS OF LOW 
  VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...SHELBY...CHESTER.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010>013-046-047-049>051-150700-
/O.NEW.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
1250 PM MST FRI FEB 14 2014

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER
  ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK... 
  CONRAD...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... 
  BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
326 
WWUS75 KTFX 150416
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
916 PM MST FRI FEB 14 2014

MTZ009-044-045-048-151200-
/O.CAN.KTFX.HW.W.0010.000000T0000Z-140215T0700Z/
/O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
916 PM MST FRI FEB 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE
SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT. 

WEST WINDS HAVE DECREASED ACROSS THE AREA. WEST WINDS 15 TO 25 MPH
WITH OCCASIONAL GUSTS TO 45 MPH WILL CONTINUE FOR A FEW MORE HOURS
BUT STRONG WINDS ARE NO LONGER ANTICIPATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ010>013-046-047-049>051-151200-
/O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
GREAT FALLS...KINGS HILL PASS...BIG SANDY...FORT BENTON...
CONRAD...CHINOOK...FAIRFIELD...STANFORD...LEWISTOWN...
LEWISTOWN DIVIDE
916 PM MST FRI FEB 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER 
  ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY 
  NIGHT. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CHINOOK...
  CONRAD...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS... 
  BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
345 
WWUS75 KTFX 150424
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
924 PM MST FRI FEB 14 2014

MTZ009>013-044>051-151300-
/O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK...CHOTEAU...
FAIRFIELD...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE
924 PM MST FRI FEB 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER 
  ROUND OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY 
  NIGHT. 

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD...
  CHINOOK...CONRAD...BROWNING...MARIAS PASS...SHELBY... 
  CHESTER...CUT BANK...HAVRE...GREAT FALLS...KINGS HILL PASS...
   BIG SANDY...FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
570 
WWUS75 KTFX 151024
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 AM MST SAT FEB 15 2014

MTZ009-010-012-044>046-048>050-152230-
/O.UPG.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
/O.NEW.KTFX.HW.W.0011.140216T0700Z-140218T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE-
LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...SHELBY...CHESTER...
CONRAD...CHOTEAU...FAIRFIELD...STANFORD
324 AM MST SAT FEB 15 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP
  ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL THEN
  SPREAD OUT OVER THE ADJACENT PLAINS. PERIODS OF STRONG WINDS
  WILL CONTINUE THROUGH MONDAY AFTERNOON WITH THE STRONGEST AND
  POTENTIALLY DAMAGING WINDS EXPECTED SUNDAY AFTERNOON. TRAVEL
  WILL BE HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 65
  MPH. FAVORED CANYONS AND PASSES ALONG THE ROCKY MOUNTAIN FRONT
  MAY SEE GUSTS UP TO 80 MPH.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD...
  CONRAD...BROWNING...MARIAS PASS...SHELBY...CHESTER... CUT 
  BANK...GREAT FALLS...KINGS HILL PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ011-013-047-051-152230-
/O.CON.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
HILL-CHOUTEAU-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE
324 AM MST SAT FEB 15 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
LATE SUNDAY NIGHT. 

* TIMING AND MAIN IMPACT: THERE IS THE POTENTIAL FOR ANOTHER ROUND
  OF STRONG WINDS LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. TRAVEL
  MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 
  65 MPH ARE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...HAVRE...BIG SANDY...
  FORT BENTON...LEWISTOWN...LEWISTOWN DIVIDE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
945 
WWUS75 KTFX 152021
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
121 PM MST SAT FEB 15 2014

MTZ011-013-047-051-160500-
/O.UPG.KTFX.HW.A.0007.140216T0700Z-140217T1200Z/
/O.EXB.KTFX.HW.W.0011.140216T1500Z-140218T0100Z/
HILL-CHOUTEAU-BLAINE-FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE
121 PM MST SAT FEB 15 2014

...HIGH WIND WARNING IN EFFECT FROM 8 AM SUNDAY TO 6 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 6 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE AREA
  ON SUNDAY MORNING AND CONTINUE INTO MONDAY AFTERNOON. STRONG
  CROSSWINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65
  MPH ARE POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: LEWISTOWN...LEWISTOWN DIVIDE...
  CHINOOK...BIG SANDY...FORT BENTON...HAVRE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ014-015-053>055-160500-
/O.EXB.KTFX.HW.W.0011.140216T0100Z-140218T0100Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BROADWATER-MEAGHER-
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
TOWNSEND...WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS
121 PM MST SAT FEB 15 2014

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST MONDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP OVER THE AREA
  THIS EVENING AND CONTINUE THROUGH MONDAY AFTERNOON. STRONG
  CROSSWINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65
  MPH.

* OTHER IMPACTS: BLOWING SNOW THROUGH MOUNTAIN PASSES WILL CAUSE
  AREAS OF LOW VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE
  PASS...BOZEMAN...BOZEMAN PASS...TOWNSEND... FLESHER
  PASS...HELENA...LINCOLN...MACDONALD PASS... ROGERS PASS...
  ENNIS...NORRIS HILL.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-012-044>046-048>050-160500-
/O.CON.KTFX.HW.W.0011.140216T0700Z-140218T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-TOOLE-
LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...GREAT FALLS...KINGS HILL PASS...SHELBY...CHESTER...
CONRAD...CHOTEAU...FAIRFIELD...STANFORD
121 PM MST SAT FEB 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MST MONDAY. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP
  ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL THEN SPREAD
  OUT OVER THE ADJACENT PLAINS. PERIODS OF STRONG WINDS WILL
  CONTINUE THROUGH MONDAY AFTERNOON. STRONG CROSSWINDS WILL MAKE
  TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 70
  MPH. FAVORED CANYONS AND PASSES ALONG THE ROCKY MOUNTAIN FRONT
  WILL GUST UP TO 80 MPH.

* OTHER IMPACTS: BLOWING SNOW THROUGH CANYONS AND MOUNTAIN 
  PASSES WILL CAUSE AREAS OF LOW VISIBILITY AND DRIFTING SNOW.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CHOTEAU...STANFORD...
  BROWNING...MARIAS PASS...CONRAD...CHESTER...CUT BANK... GREAT
  FALLS...KINGS HILL PASS...SHELBY.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Feb 14, 10:51 AM MST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 14, 10:51 AM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1051 AM MST Fri Feb 14 2014

.UPDATE...
Current forecast is on track...with no change. Light snow is moving
into Southwest MT and the Rocky Mountain Front. Strong winds are
still expected along the front range and in the Sweet Grass Hills
area. Brusda

&&

.AVIATION...
UPDATED 1750Z.
An upper level low pressure shortwave will move through the west
flow aloft today. This will bring an increase in winds across the
Northern Rockies and most of north central Montana. A brief chance
for snow showers will move through the region this afternoon with a
chance for MFR conditions near the snow. Snow also will continue
over the Northern Rockies with mountain obscuration expected.

&&

.PREV DISCUSSION...(ISSUED AT 515 AM MST Fri Feb 14 2014)

Today through Sunday...A strong, wet and active westerly flow
aloft will continue over the region through the weekend. As a
result, the short term period will be dominated by gusty winds and
widespread mountain snows. Today will start off with shortwave
energy pushing into Western Montana with widespread precipitation
developing over the western mountains and Southwest Montana. In
these areas the Winter Weather Advisories will continue through
tonight and into tonight. Over the plains, surface winds will
increase once again with strong winds anticipated along the Rocky
Mountain Front and near the Sweet Grass Hills. Have upgraded the
watch to a High Wind Warning for these areas but have opted to not
place Cascade County in the warning since overnight model runs do
not lend sufficient confidence that widespread high winds will
occur in this area. However, it is still possible that local winds
may approach high wind criteria at times this afternoon. Mountain
precipitation will taper off overnight as shortwave ridging moves
over the Northern Rocky Mountains. Saturday is expected to be
relatively quiet with continued breezy and warm conditions over
the plains and scattered snow in the mountains. Late Saturday night
into Sunday will see a return to very active weather with an upper
level wave moving through the Pacific Northwest and an Alberta
Clipper system forms in Canada. Very strong winds are anticipated
once again for much of North Central Montana along with widespread
mountain snows. Additional High Wind and Winter Weather highlights
are likely with this system. mpj

Sunday night through Friday...A generally moist and unsettled
pattern will persist over the region through most of the forecast
period. Westerly flow brings dry conditions to the plains and
precipitation to the Continental Divide into Tuesday. A low pressure
system with ample Pacific moisture and associated cold front move
across Montana Tuesday night into Wednesday bringing accumulating
mountain snowfall to elevations above 5000 feet, with rain/snow mix
possible at lower elevations. Models remain in agreement that a
very unsettled period will linger Tuesday through Thursday as
multiple disturbance bring precipitation to various parts of Central
Montana. Timing and location of precipitation during this period is
somewhat poorly agreed upon; standard for a pattern of this nature.
In the wake of a secondary front passing Thursday, cold air will
move in from the north. Temperatures will drop noticeably but do not
look to go much below zero at this time. Overall temperatures will
remain warm into Wednesday before beginning a downward trend into
the weekend. With a moist and unstable pattern expected, POP was
raised quite a bit over the mountains, with valleys to a lesser
extent, during almost the entire long term forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46  30  47  35 /  20  10  10  20
CTB  42  27  42  30 /  40  20  10  30
HLN  44  26  47  29 /  50  30  20  30
BZN  42  25  46  31 /  50  40  20  30
WEY  33  23  37  23 /  90 100  70  80
DLN  42  26  45  31 /  60  50  30  40
HVR  41  26  42  29 /  20  20   0  20
LWT  42  28  42  32 /  20  20   0  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING from Noon today to Midnight MST tonight
Liberty...Northern Rocky Mountain Front...Southern Rocky
Mountain Front...Toole.

WINTER WEATHER ADVISORY until 5 AM MST Saturday Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

WINTER WEATHER ADVISORY from Noon today to 5 AM MST Saturday
Beaverhead...Gallatin...Madison.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Feb 14, 4:16 AM MST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
416 AM MST FRI FEB 14 2014

MTZ009-048-151215-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
416 AM MST FRI FEB 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING AND WINTER WEATHER ADVISORY FOR SNOW AND
BLOWING SNOW ARE IN EFFECT FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY STRONG WINDS AND WIDESPREAD MOUNTAIN SNOWS ARE EXPECTED FOR
LATE SATURDAY NIGHT AND SUNDAY. WINDY CONDITIONS AND MOUNTAIN
SNOWS COULD CONTINUE INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS OR SNOWFALL AMOUNTS WOULD BE
APPRECIATED.

MTZ044-045-151215-
TOOLE-LIBERTY-
416 AM MST FRI FEB 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR AREAS NEAR THE SWEETGRASS
HILLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WINDY CONDITIONS ARE EXPECTED ON SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS OR WIND DAMAGE WOULD BE
APPRECIATED.

MTZ008-015-055-151215-
BEAVERHEAD-MADISON-GALLATIN-
416 AM MST FRI FEB 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDY CONDITIONS ARE EXPECTED SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF SNOWFALL AMOUNTS OR REDUCED VISIBILITY IN
SNOW AND BLOWING SNOW WOULD BE APPRECIATED.

MTZ010>014-046-047-049>054-151215-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
416 AM MST FRI FEB 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WINDY CONDITIONS ARE EXPECTED SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:44 PM MSTHigh Wind WatchTFX6 hr
Feb 14, 3:20 AM MSTHigh Wind WarningTFX18 hr

Nearby

High Wind Watches in Montana, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.